MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-35
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the arterial clamp- ac arm long (620 mm).Preliminary investigation found: the logs were checked from october 29: the arterial clamp gave an error code 1200 (ac defective) at 7:09, the case was exited and a new case was entered.The error code 1200 was displayed once again + error code 2450 (meaning the ac clamp has communication issues with the console), the case was exited and a new case was entered.No issues recorded this time.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report of a defective arterial clamp during priming after package is open.There was no patient involvement.During the investigation of the serial read out (real time device parameters and setting recording file), it was identified the error 1200 displayed twice and error 2450 displayed once before bypass during the first stages of a procedure.Both error codes are related to a problem with the ac and might reoccur.
 
Additional Manufacturer Narrative
The livanova service representative assigned to the case replaced the clamp and removed it from service.It is unclear whether the clamp was tested before its removal, and no response was provided to the request to make the clamp available for further investigation.A review of the service history of the device has been conducted, indicating that no other similar events have been reported.A wider review of complaints was conducted, revealing that other occurrences of the issue have been reported to livanova.Based on all the available and collected information, it cannot be excluded that a failure of the arterial clamp is the cause of the issue.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20830137
Report Number9611109-2024-00582
Device Sequence Number14461144
Product Code DTQ
UDI-Device Identifier04033817903116
UDI-Public(01)04033817903116(11)230913
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-35
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown